Topological Methods in Nonlinear Analysis

Applications of degree for $S^1$-equivariant gradient maps to variational nonlinear problems with $S^1$-symmetries

Sławomir Rybicki

Full-text: Open access

Article information

Source
Topol. Methods Nonlinear Anal., Volume 9, Number 2 (1997), 383-417.

Dates
First available in Project Euclid: 19 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1476841938

Mathematical Reviews number (MathSciNet)
MR1491852

Zentralblatt MATH identifier
0891.55003

Citation

Rybicki, Sławomir. Applications of degree for $S^1$-equivariant gradient maps to variational nonlinear problems with $S^1$-symmetries. Topol. Methods Nonlinear Anal. 9 (1997), no. 2, 383--417. https://projecteuclid.org/euclid.tmna/1476841938


Export citation

References

  • \ref\no1 J. F. Adams, Lectures on Lie Groups, Benjamin, New York (1969)
  • \ref\no2 H. Amann, Multiple positive fixed points of asymptotically linear maps , J. Funct. Anal., 17 (1974), 174–213 \ref\no3 ––––, Saddle points and multiple solutions of differential equations , Math. Z., 169 (1979), 127–166 \ref\no4 ––––, A note on degree theory for gradient mappings , Proc. Amer. Math. Soc., 85 (1982), 591–595
  • \ref\no5 H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations , Ann. Scuola Norm. Sup. Pisa, 7 (1980), 539–603 \ref\no6 ––––, Periodic solutions of asymptotically linear Hamiltonian systems , Manuscripta Math., 32 (1980), 149–189
  • \ref\no7 T. Bartsch, Topological Methods for Variational Problems with Symmetries , Lecture Notes in Math., 1560 , Springer (1993)
  • \ref\no8 T. Bartsch and M. Clapp, Bifurcation theory for symmetric potential operators and the equivariant cup-length , Math. Z., 204 (1990), 341–356
  • \ref\no9 T. Bartsch and S. Li, Critical point theory for asymptotically quadratic functionals and applications to problems with resonance , Nonlinear Anal., 28(1997), 419–441
  • \ref\no10 V. Benci, On critical point theory for indefinite functionals in the presence of symmetries , Trans. Amer. Math. Soc., 274 (1982), 533–772 \ref\no11 ––––, A geometrical index for the group $S^1$ and some applications to the study of periodic solutions of ordinary differential equations , Comm. Pure Appl. Math., 34 (1981), 393–432
  • \ref\no12 V. Benci and F. Pacella, Morse theory for symmetric functionals on the sphere and an application to a bifurcation problem , Nonlinear Anal., 9 (1985), 763–773
  • \ref\no13 V. Benci and P. H. Rabinowitz, Critical point theorems for indefinite functionals , Invent. Math., 52 (1979), 336–352
  • \ref\no14 K. C. Chang, Solutions of asymptotically linear operator equations via Morse theory , Comm. Pure Appl. Math., 34 (1981), 693–712 \ref\no15 ––––, Infinite Dimensional Morse Theory and Multiple Solution Problems , Progr. Nonlinear Differential Equations Appl., 6 , Birkhäuser, Boston (1993) \ref\no16 ––––, Periodic solutions of asymptotically linear Hamiltonian systems , Manuscripta Math., 32 (1980), 149–189
  • \ref\no17 K. C. Chang and J. Q. Liu, A strong resonance problem , Chinese Ann. Math. Ser. B, 11 (1990), 191–210
  • \ref\no18 K. C. Chang, J. Q. Liu and M. J. Liu, Nontrivial periodic solutions for strong resonance Hamiltonian systems , Ann. Inst. H. Poincaré Anal. Non Linéaire, 14(1997), 103–117
  • \ref\no19 C. Conley, Isolated Invariant Sets and the Morse Index , CBMS Regional Conf. Ser. in Math., 38 , Amer. Math. Soc. (1978)
  • \ref\no20 C. Conley and E. Zehnder, Morse type index theory for flows and periodic solutions for Hamiltonian equations , Comm. Pure Appl. Math., 37 (1984), 207–253
  • \ref\no21 E. N. Dancer, A new degree for $S^1$-invariant mappings and applications , Ann. Inst. H. Poincaré Anal. Non Linéaire, 2(1985), 473–486 \ref\no22 ––––, Degenerate critical points, homotopy indices and Morse inequalities, I , J. Reine Angew. Math., 350 (1984), 1–22 \ref\no23 ––––, Degenerate critical points, homotopy indices and Morse inequalities, II , J. Reine Angew. Math., 382 (1987), 145–164 \ref\no24 ––––, Degenerate critical points, homotopy indices and Morse inequalities, III, Bull. Austral. Math. Soc., 40 (1989), 97–108
  • \ref\no25 Y. H. Ding and J. Q. Liu, Periodic solutions of asymptotically linear Hamiltonian systems , J. Systems Sci. Math. Sci., 9 (1990), 30–39
  • \ref\no26 G. Dylawerski, K. Gęba, J. Jodel and W. Marzantowicz, An $S^1$-equivariant degree and the Fuller index , Ann. Polon. Math., 62 (1991), 243–280
  • \ref\no27I. Ekeland, Index theory for periodic solutions of convex Hamiltonian systems , Proceedings AMS Summer Institute on Nonlinear Functional Analysis (Berkeley, 1983), Proc. Sympos. Pure Math., 45, Amer. Math. Soc. (1986), 395–423
  • \ref\no28 I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their periodic trajectories , Comm. Math. Phys., 113 (1987), 419–469
  • \ref\no29 E. Fadell, The relationship between Ljusternik–Schnirelmann category and the concept of genus , Pacific J. Math., 89 (1980), 33–42
  • \ref\no30E. Fadell, The equivariant Ljusternik–Schnirelmann method for invariant functionals and relative cohomological index theories , Méth. topologiques en analyse non linéaire (A. Granas, ed.), Sémin. Math. Sup. No. 95, Montréal (1985), 41–70 \ref\no31 ––––, Cohomological methods in non-free G-spaces with applications to general Borsuk –Ulam theorems and critical point theorems for invariant functionals , Nonl. Funct. Anal. and its Appl. (S. P. Singh, ed.), Proc. Maratea 1985, NATO ASI Ser. C, 173 , Reidel, Dordrecht (1986), 1–45
  • \ref\no32 E. Fadell and S. Husseini, Relative cohomological index , Adv. Math., 64 (1987), 1–31 \ref\no33 ––––, An ideal valued cohomological index theory with applications to Borsuk–Ulam and Bourgain–Yang theorems , Ergodic Theory Dynam. Systems, 8 (1988), 73–85
  • \ref\no34 E. Fadell and P. H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems , Invent. Math., 45 (1978), 139–174
  • \ref\no35 P. Fitzpatrick and J. Pejsachowicz, Orientation and the Leray–Schauder theory for fully nonlinear elliptic boundary value problems , Mem. Amer. Math. Soc., 483 (1993)
  • \ref\no36 P. M. Fitzpatrick, J. Pejsachowicz and P. J. Rabier, The degree of proper ${C}^{2}$ Fredholm mappings: covariant theory , Topol. Methods Nonlinear Anal., 3 (1994), 325–367
  • \ref\no37 K. Gęba, I. Massabó and A. Vignoli, On the Euler characteristic of equivariant gradient vector fields , Boll. Un. Mat. Ital. A (7), 4 (1990), 243–251
  • \ref\no38 H. Hofer, A note on the topological degree at a critical point of mountainpass-type , Proc. Amer. Math. Soc., 90 (1984), 309–315
  • \ref\no39 J. Ize, I. Massabó and A. Vignoli, Degree theory for equivariant maps , Trans. Amer. Math. Soc., 135 (1989), 433–510 \ref\no40 ––––, Degree theory for equivariant maps, the general $S^1$-action , Mem. Amer. Math. Soc., 481 (1992)
  • \ref\no41 W. Krawcewicz and W. Marzantowicz, Lusternik–Schnirelman method for functionals with respect to a finite group action , J. Differential Equations, 85 (1990), 105–124
  • \ref\no42 A. Kushkuley and Z. Balanov, Brouwer degrees of equivariant maps , preprint, University of Heidelberg (1995) \ref\no43
  • S. Li and J. Q. Liu, Morse theory and asymptotic linear Hamiltonian systems , J. Differential Equations, 79 (1988), 53–73
  • \ref\no44 Y. Long, Maslov-type index, degenerate critical points, and asymptotically linear Hamiltonian systems , Sci. China Ser. A, 33 (1990), 1409–1419
  • \ref\no45 Y. Long and E. Zehnder, Morse theory for forced oscillations of asymptotically linear Hamiltonian systems , Stochastic Processes, Physics and Geometry (S. Albeverio et al., ed.), World Sci. (1990), 528–563
  • \ref\no46 W. Marzantowicz, A G-Ljusternik–Schnirelmann category of space with an action of a compact Lie group , Topology, 28 (1989), 403–412
  • \ref\no47 M. Matzeu and A. Vignoli, Topological Nonlinear Analysis, Degree, Singularity, and Variations , Progr. Nonlinear Differential Equations Appl., 15 , Birkhäuser (1994)
  • \ref\no48 J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Berlin, Springer (1989)
  • \ref\no49 P. J. Rabier, Topological degree and the theorem of Borsuk for general covariant mappings with applications , Nonlinear Anal., 16 (1991), 399–420 \ref\no50 ––––, Symmetries, topological degree and a theorem of Z. Q. Wang , Rocky Mountain J. Math., 24 (1994), 1087–1115
  • \ref\no51 P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations , CBMS Regional Conf. Ser. in Math., 35 , Amer. Math. Soc. (1986)
  • \ref\no52 P. H. Rabinowitz, A note on topological degree for potential operators , J. Math. Anal. Appl., 51 (1975), 483–492 \ref\no53 ––––, Some global results for nonlinear eigenvalue problems , J. Funct. Anal., 7 (1971), 487–513
  • \ref\no54 E. H. Rothe, A relation between the type numbers of a critical point and the index of the corresponding field of gradient vectors , Math. Nachr., 4 (1950–51), 12–27
  • \ref\no55 S. Rybicki, A degree for $S^{1}$-equivariant orthogonal maps and its applications to bifurcation theory , Nonlinear Anal., 23 (1994), 83–102 \ref\no56 ––––, Rabinowitz alternative for systems of elliptic differential equations. Continua that meet infinity , J. Math. Anal. Appl., to appear (1997) \ref\no57 ––––, On Rabinowitz alternative for the Laplace–Beltrami operator on $S^{n-1}$ , Differential Integral Equations, 9 (1996), 1267–1277 \ref\no58 ––––, On periodic solutions of autonomous Hamiltonian systems via degree for $S^1$-equivariant gradient maps , Nonlinear Anal. (1998), to appear
  • \ref\no59 A. Szulkin, Cohomology and Morse theory for strongly indefinite functionals , Math. Z., 209 (1992), 375–418
  • \ref\no60 Z. Q. Wang, Degree of equivariant gradient mappings via Morse theory , Northeastern Math. J., 6(1990), 339–345 \ref\no61 ––––, Symmetries and the calculations of degree , Chinese Ann. Math. Ser. B, 4 (1989), 519–536 \ref\no62 ––––, Symmetries, Morse polynomials and applications to bifurcation problems , Acta Math. Sinica (N.S.), 6(1990), 165–177 \ref\no63 ––––, Equivariant Morse theory for isolated critical orbits and its applications to nonlinear problems , Lecture Notes in Math., 1306 , Springer (1988), 202–221 s \enddocument